Had my first Zoledronic Infusion on Wednesday

I've had G.C.A. since December 2013. Prednisolone at 9mg and my Rheumatologist is lowering it very slowly. I was warned about flu like symptoms after the infusion and they duly arrived but is it normal to suffer a blackout on Thursday. I have absolutely no recollection from mid-morning Thursday to when I woke up on Friday.

13 Replies

oldestnewest
  • Were you functioning normally, you just don't remember anything?

    You might find this article interesting:

    ncbi.nlm.nih.gov/pmc/articl...

    Quite a lot of information later in the text about various side effects.

  • I don't remember anything at all. Thank you for link to the article

  • That sounds as if it could have been an episode of Transient Global Amnesia. No-one knows what causes them and it certainly can occur without having taken any drug.

    However - I'm assuming you have been to your doctor? What did they think?

    And I hope you have filed a yellow card/FDA adverse event report.

  • No to each. I've a telephone consultation with my doctor on Monday and am seeing my Nurse Practitioner on Tuesday for my monthly T.R.T. injection and C.R.P. blood test

  • Do you live alone? I was wondering if any companion might have noticed anything odd about your behaviour or if you just carried on as usual, and then later didn't remember anything. Hope you get things sorted quickly. Must be a bit unnerving for you.

  • No I'm all alone now. My wife died on 26th April this year in Ipswich Hospice from Auto Immune Hepatitis. I've no family and the Klinefelters Syndrome makes social contacts difficult. I'm feeling a lot better now and Friday was o.k. too

  • I am very sorry for your loss. Glad, however, that you are feeling better today. It does seem like it's more than a coincidence that the ZA might have triggered your amnesia episode. It will be interesting to hear what your medical team has to say about it.

  • I had my first ZA infusion last December and am due for a second quite soon. I have no idea what is 'normal'. I was warned about flu-like symptoms but luckily escaped those. A week later I had a lot of pain in hands and feet, but no black-outs. I have a number for the rheumy nurse in case there's something I need to ask about. Maybe you should report this reaction and see what they say.

  • Dear Annodomini

    I've left a message for my Rheumatologist but he won't get it until Monday at the earliest. I have to go through his medical secretary and of course I chose Friday when the office is closed so she won't get it either until Monday. This was the first message I left as he said contact him if there is anything untoward happens. I've had the flu like symptoms aching neck and shoulders I woke with them on Thursday morning, and during the afternoon one if not two migraines, I can't take my usual analgesia for it/them because I'm awash with Paracetamol for my recovering (I hope) fractured spine bone and the osteoporosis pain in my lumbar region. Thank you for the information

  • So you are now beginning to remember something of Thursday? Are you sure they really were migraines you had during the period you didn't remember to start with? That could fit with a transient global amnesia - I later remembered bits of the episode times. But the concern has to be that it may have been a mini-stroke - so you do need to see a doctor to discuss it.

  • Dear PMRpro

    I have vague recollections of the kaleidoscope patterns, but not absolutely sure even that there were two. It's all so very vague, but there definitely is a big hole in my recollections of Thursday afternoon and evening. Sometime during the evening I took off my trousers and placed them in the bath and got into bed wearing the rest of my day clothes. I completely forgot my evening pills and my tea. A bonus though I've lost 6.5lbs in weight since Wednesday though that might have been just not eating. I haven't felt much like eating since Wednesday.

  • You really must speak to your GP as soon as possible - that weight loss is concerning if nothing else although it is possibly due to you having drunk little in that period.

  • Dear PMRpro

    I'm on Spironolactone to help my high blood pressure medication. I'm taking Amlodipine 10mg and Propranolol Hydrochloride 80mg for blood pressure. I'm measuring my night time urine output each morning and today it was 3.25lbs, yesterday it was 1lb. Thursday it was negligible. Having missed my tablets on Thursday night I failed to take my Atorvastatin, Nortriptyline and Aspirin. I tend to sip lucozade during the nights to moisten my throat and drink a couple of coffees during the day. My morning pills of which there are seven plus 8 capsules of Paracetamol during the day all have to be taken with water to ensure that they go down my curved oesophagus, so normal drinks each day. In all honesty I can't really recall what I've been drinking in addition, my memory is still a bit woolly but if I can when talking to my GP tomorrow I will try and get an appointment to actually see him. He's usually pretty good in that respect.

    One thing I've been meaning to ask the forum has anyone experienced a sort of crawling sensation in the skin on the side of the head. It started round the left ear about four months ago I mentioned it to Dr Tobias and he said don't worry about that but it's spreading and has moved down into my neck.

You may also like...